Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 11, NWS Blacksburg, VA

February 26, 200814 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Feb 26, 2008, 4:24 AM EST for 14 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Feb 26, 2008, 3:05 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2008, 4:24 AM EST (09:24 UTC)
In effect from
Feb 26, 2008, 3:05 PM EST
Expired
Feb 27, 2008, 4:00 PM EST
In force
25 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 260924
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 AM EST TUE FEB 26 2008

...STRONG GUSTY WINDS BEHIND A COLD FRONT TONIGHT INTO WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON.
STRONG NORTHWEST WINDS BEHIND THE FRONT TONIGHT WILL BRING GUSTS
TO 55 MPH IN THE HIGH ELEVATIONS ALONG AND JUST WEST OF THE BLUE
RIDGE MOUNTAINS IN NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
TONIGHT. WIND GUSTS TO 50 MPH ARE STILL POSSIBLE DURING THE DAY
WEDNESDAY IN THE HIGH ELEVATIONS OF WESTERN GRAYSON COUNTY...
SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA.

VAZ014-016>020-022-261730-
/O.NEW.KRNK.WI.Y.0011.080226T2300Z-080227T1100Z/
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...RADFORD...BLACKSBURG...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM
424 AM EST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 15 TO 30
MPH...WITH GUSTS TO 55 MPH POSSIBLE IN THE HIGH ELEVATIONS NEAR
THE BLUE RIDGE. WINDS WILL STILL BE STRONG DURING THE DAY
WEDNESDAY...BUT WITH GUSTS BELOW 45 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES. 
 

$$

NCZ001-002-018-VAZ015-261730-
/O.NEW.KRNK.WI.Y.0011.080226T2300Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
424 AM EST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST
WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 20 TO 35
MPH...WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL DIMINISH SOME DURING
THE DAY WEDNESDAY...BUT MAY STILL GUST TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES. 
 

$$
5 follow-up statements
000 
WWUS71 KRNK 261612
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EST TUE FEB 26 2008

...STRONG GUSTY WINDS BEHIND A COLD FRONT TONIGHT INTO
WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON.
STRONG NORTHWEST WINDS BEHIND THE FRONT TONIGHT WILL BRING GUSTS
TO 55 MPH IN THE HIGH ELEVATIONS ALONG AND JUST WEST OF THE BLUE
RIDGE MOUNTAINS IN NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA TONIGHT. WIND GUSTS TO 50 MPH ARE STILL POSSIBLE DURING
THE DAY WEDNESDAY IN THE HIGH ELEVATIONS OF WESTERN GRAYSON
COUNTY...SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA.

VAZ014-016>020-022-262300-
/O.CON.KRNK.WI.Y.0011.080226T2300Z-080227T1100Z/
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...RADFORD...BLACKSBURG...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM
1112 AM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 15 TO
30 MPH...WITH GUSTS TO 55 MPH POSSIBLE IN THE HIGH ELEVATIONS
NEAR THE BLUE RIDGE. WINDS WILL STILL BE STRONG DURING THE DAY
WEDNESDAY...BUT WITH GUSTS BELOW 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

NCZ001-002-018-VAZ015-262300-
/O.CON.KRNK.WI.Y.0011.080226T2300Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
1112 AM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
EST WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 20 TO
35 MPH...WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL DIMINISH SOME
DURING THE DAY WEDNESDAY...BUT MAY STILL GUST TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

WERT
000 
WWUS71 KRNK 262005
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EST TUE FEB 26 2008

...STRONG GUSTY WINDS BEHIND A COLD FRONT TONIGHT INTO
WEDNESDAY...

.STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL OVERSPREAD THE
REGION BEHIND A STRONG COLD FRONT THIS EVENING. 

VAZ013-270400-
/O.EXA.KRNK.WI.Y.0011.080226T2300Z-080227T1100Z/
PULASKI-
INCLUDING THE CITY OF...PULASKI
305 PM EST TUE FEB 26 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 15 TO
30 MPH...WITH GUSTS TO 55 MPH POSSIBLE IN THE HIGH ELEVATIONS
NEAR THE BLUE RIDGE. WINDS WILL STILL BE STRONG DURING THE DAY
WEDNESDAY...BUT WITH GUSTS BELOW 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

VAZ014-016>020-022-270400-
/O.CON.KRNK.WI.Y.0011.080226T2300Z-080227T1100Z/
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...RADFORD...BLACKSBURG...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM
305 PM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 15 TO
30 MPH...WITH GUSTS TO 55 MPH POSSIBLE IN THE HIGH ELEVATIONS
NEAR THE BLUE RIDGE. WINDS WILL STILL BE STRONG DURING THE DAY
WEDNESDAY...BUT WITH GUSTS BELOW 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

NCZ001-002-018-VAZ015-270400-
/O.CON.KRNK.WI.Y.0011.080226T2300Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
305 PM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
EST WEDNESDAY. 

NORTHWEST WINDS BEHIND A FRONT TONIGHT WILL INCREASE TO 20 TO
35 MPH...WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL DIMINISH SOME
DURING THE DAY WEDNESDAY...BUT MAY STILL GUST TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

WERT
000 
WWUS71 KRNK 270315 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1015 PM EST TUE FEB 26 2008

...STRONG GUSTY WINDS BEHIND A COLD FRONT OVERNIGHT INTO EARLY
WEDNESDAY...

.STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS
THE REGION BEHIND A STRONG COLD FRONT OVERNIGHT.

VAZ013-014-016>020-022-271100-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-080227T1100Z/
PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...PULASKI...RADFORD...BLACKSBURG...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM
1015 PM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 50 OR 55 MPH WILL
CONTINUE ACROSS THE HIGHER ELEVATIONS NEAR THE BLUE RIDGE OVERNIGHT.
WINDS WILL STILL BE STRONG DURING THE DAY WEDNESDAY...BUT WITH
GUSTS BELOW 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$

NCZ001-002-018-VAZ015-271115-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
1015 PM EST TUE FEB 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 55 MPH WILL
CONTINUE OVERNIGHT. BRIEFLY HIGHER GUSTS MAY ALSO OCCUR ACROSS THE
HIGHEST TERRAIN THROUGH EARLY WEDNESDAY MORNING. WINDS WILL
DIMINISH SOME DURING THE DAY WEDNESDAY...BUT MAY STILL GUST TO 50
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$
000 
WWUS71 KRNK 270909
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 AM EST WED FEB 27 2008

...STRONG WIND GUSTS IN THE HIGH ELEVATIONS TODAY...

.STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE
HIGH ELEVATIONS TODAY.

VAZ013-014-016>020-022-271015-
/O.CAN.KRNK.WI.Y.0011.000000T0000Z-080227T1100Z/
PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
INCLUDING THE CITIES OF...PULASKI...RADFORD...BLACKSBURG...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM
409 AM EST WED FEB 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH...WILL OCCASIONALLY GUST
UP TO 40 MPH THROUGH TODAY...THEN GRADUALLY DIMINISH TONIGHT.

$$

NCZ001-002-018-VAZ015-271715-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
409 AM EST WED FEB 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 30 MPH...WILL OCCASIONALLY GUST TO 50
MPH IN THE HIGH ELEVATIONS TODAY. THE WINDS WILL GRADUALLY DIMINISH
TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS
THIS STRONG MAY ALSO DOWN TREES AND POWER LINES.

$$
000 
WWUS71 KRNK 271804
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 PM EST WED FEB 27 2008

...STRONG WIND GUSTS IN THE HIGH ELEVATIONS TODAY...

.STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE
HIGH ELEVATIONS TODAY.

NCZ001-002-018-VAZ015-272100-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-080227T2100Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
104 PM EST WED FEB 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

NORTHWEST WINDS OF 15 TO 30 MPH...WILL OCCASIONALLY GUST TO
50 MPH IN THE HIGH ELEVATIONS TODAY. THE WINDS WILL GRADUALLY
DIMINISH TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 1:06 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 26, 1:06 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 AM EST TUE FEB 26 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY. BEHIND
THE FRONT TUESDAY NIGHT LOOK FOR STRONG WEST WINDS AND MUCH COLDER
AIR...ALONG WITH HEAVY SNOW SHOWERS IN THE MOUNTAINS. THE MUCH
COLDER AIR WILL REMAIN IN THE AREA WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
CLOUDS ASSOCIATED WITH WARM AIR ADVECTION ALOFT CONTINUE TO SLIDE IN
FROM THE WEST TONIGHT AHEAD OF DEEPENING TROUGH OVER THE MISS VALLEY.
RADAR ALSO SHOWING -RA SPILLING EAST OUT OF CENTRAL KY BUT MOST OF
THIS REMAINS ALOFT PER SFC-6H DRY AIR SEEN IN 00Z RAOBS. COULD SEE
A SPRINKLE OR SOME -RA CLIP THE NW SECTIONS BEFORE MIDNIGHT...OTRW
THINK THE BEST RAINFALL SHOULD HOLD OFF UNTIL AFTER DAYBREAK WITH
THE PREFRONTAL MOISTURE. THUS SLOWED DOWN HIGHER POPS UNTIL WELL
AFTER MIDNIGHT EXCEPT THE FAR NW WHERE KEPT DECENT CHANCES GOING
IN THE NEXT FEW HOURS. DEEPER VALLEYS ACROSS THE NW MAY BE CLOSE
TO FREEZING IN SPOTS BUT THINK AS THE CLOUDS INCREASE WILL SEE
TEMPS EDGE BACK UP OVERNIGHT SO RUNNING W/OUT -FZRA MENTION FOR
NOW. ALTHOUGH THERE WILL BE NO GULF FETCH AHEAD OF THIS
WAVE...GOOD DYNAMICS OVER THE REGION MAY BE PROLONGED A BIT
TUESDAY WITH DIGGING SHORTWAVE ACROSS MISSOURI...ALLOWING FOR QPFS
CLOSER TO AN INCH IN SOME LOCATIONS. FRONTAL PASSAGE EXPECTED
DURING THE AFTN WITH CONDITIONS TURNING WINDY IMMEDIATELY IN THE
WAKE OF THE FRONT. STRONG DOWNSLOPE WINDS MAY SCOUR OUT CLOUDS IN
THE EAST FOR A PERIOD OF SUN BEFORE THE END OF THE DAY. LOWERED
OVERNIGHT TEMPS A CAT OR SO IN SPOTS GIVEN CURRENT PERIOD OF CLEAR
SKIES/RAD CONDITIONS THIS EVENING BEFORE ALLOWING RISES LATER
TONIGHT.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
WIND ADVISORY WINDS LIKELY ACROSS MUCH OF THE AREA TUESADY NGHT
INTO WED...BUT THE MAIN EVENT WILL BE SNOW ON THE WESTERN SLOPES.
EXCELLENT CYCLONIC FLOW OFF THE LAKES ALONG WITH GOOD LOW LEVEL
MOISTR AND INSTABILITY THRU THE PERIOD WILL RESULT IN A PROLONGED
PERIOD (24-36 HOURS) OF SNOW SHOWERS INTO THE WEST. HIGHER
ELEVATIONS...THOSE ABOVE 3000 FT STAND A GOOD CHANCE OF SEEING
WARNING CRITERIA SNOWS AS WELL AS BLOWING AND DRIFTING SNOW.
THEREFORE A WATCH IS BEING ISSUED FOR THESE AREAS STARTING TUESDAY
EVENING AND CONTINUING THRU WED NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY NIGHT LOOK FOR CONTINUING...BUT GRADUALLY DECREASING
COVERAGE OF UPSLOPE SNOW SHOWERS IN THE MOUNTAINS. ANOTHER ONE TO
TWO INCHES IN THE FAR WESTERN PART OF GREENBRIER COUNTY WV IS NOT
OUT OF THE QUESTION THOUGH.

THURSDAY THROUGH MONDAY CENTRAL AND EASTERN CONUS WILL STAY IN A
FAIRLY PROGRESSIVE PATTERN. AFTER A BRIEF VISIT BY UPPER LEVEL
RIDING THURSDAY INTO THURSDAY NIGHT...THE NEXT NORTHWEST FLOW
SHORTWAVE TROUGH WILL DIPPING INTO THE OHIO VALLEY AND AMPLIFYING.
PRECIPITATION ACROSS THE AREA WILL GRADUALLY INCREASE FROM WEST TO
EAST ON FRIDAY IN ADVANCE OF THIS SYSTEM...WITH EVEN BETTER COVERAGE
ON SATURDAY WITH THE SYSTEMS COLD FRONTAL PASSAGE. TEMPERATURE
PROFILES SUGGEST EITHER RAIN OR SNOW ACROSS THE AREA WITH THIS
SYSTEM WITH MOST OF THE SNOW BEING DURING THE NIGHT IN THE
MOUNTAINS...WITH MAINLY RAIN DURING THE DAYTIME.

UPPER RIDGING AGAIN BRIEFLY RETURNS FOR A DRY FORECAST ON
SUNDAY...WITH YET ANOTHER SYSTEM MOVING THROUGH THE OHIO VALLEY ON
MONDAY SPREADING PRECIPITATION INTO AT LEAST THE WESTERN PARTS OF
THE AREA.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL LOWER TO MVFR/IFR THIS MORNING...AROUND 12Z TUE
IN THE WEST AND 14Z-16Z TUE IN THE EAST...WITH THE APPROACH OF A
STRONG COLD FRONT. 00Z TUE SOUNDINGS AROUND THE REGION VERY DRY IN
THE LOW LEVELS...THEREFORE HAD DELAYED DETERIORATING CONDITIONS A
FEW HOURS FROM PREVIOUS FORECAST. DEVELOPING EASTERLY FLOW MAY BRING
MVFR CLOUDS A LITTLE EARLIER ALONG EASTERN SLOPES...BUT CONFIDENCE
NOT HIGH ENOUGH TO PLACE THIS RESTRICTION IN AT THE MOMENT FOR ROA.
AS WE GO THROUGH THE DAY TUESDAY...WIDESPREAD RAIN WILL ENCOMPASS
THE REGION. THERE COULD ALSO BE A RUMBLE OF THUNDER SOUTH OF KDAN.

ONCE THE PREFRONTAL RAIN MOVES THROUGH THE AREA...THERE WILL BE A
BRIEF BREAK BEFORE THE RAIN RETURNS WITH THE ACTUAL FRONT. THE
FRONTAL RAIN WILL MAINLY BE FOCUSED IN SE WV (KLWB/KBLF) IN THE
AFTERNOON AND WILL DECREASE MOVING EAST TO THE BLUE RIDGE. ONCE THE
FRONT MOVES TO THE EAST...PRESSURE RISES AND COLD AIR ADVECTION WILL
BRING WINDY/GUSTY CONDITIONS TO THE AREA. AFTER 03Z WEDNESDAY...COLD
AIR AND LOW LEVEL MOISTURE WILL BRING A LONG PERIOD...TUESDAY NIGHT
INTO WEDNESDAY NIGHT...OF UPSLOPE SNOW SHOWERS TO WESTERN SLOPES
FROM SE WV SOUTH INTO THE NW NC MOUNTAINS. VISIBILITIES OVERNIGHT
TUESDAY AND INTO WEDNESDAY COULD DROP BELOW IFR IN SOME STRONGER SNOW
BANDS. A FEW FLURRIES MAY REACH THE FOOTHILLS HOWEVER...VFR
CONDITIONS ARE EXPECTED EAST OF THE BLUE RIDGE FOLLOWING THE FRONTAL
PASSAGE.

HIGH PRESSURE RETURNS BRIEFLY THURSDAY...BUT THEN ANOTHER
FRONT APPROACHES LATE FRIDAY WITH OPERATIONAL IMPACTS EXPECTED THRU
SAT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR VAZ007-010-015.
NC...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR NCZ001-018.
WV...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR WVZ042-043-045.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JS/NONE
SHORT TERM...JS
LONG TERM...WP
AVIATION...RCS
Hazardous weather outlook, Feb 25, 3:53 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EST MON FEB 25 2008

NCZ002-VAZ011>014-016>020-022>024-WVZ044-262100-
ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MONROE-
353 PM EST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY FOLLOWED BY STRONG
NORTHWEST WINDS WHICH COULD GUST TO 50 OR 55 MPH TUESDAY NIGHT
INTO WEDNESDAY. IN ADDITION WIND CHILLS AS COLD AS ZERO TO 5 ABOVE MAY
OCCUR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-WVZ042-043-045-262100-
TAZEWELL-BLAND-MERCER-SUMMERS-GREENBRIER-
353 PM EST MON FEB 25 2008

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH ABOVE 3000 FEET.

SNOW SHOWERS FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT MAY BRING
6 INCHES OF SNOW OR MORE TO THE WESTERN SLOPES MAINLY ABOVE 3000
FEET. STRONG NORTHWEST WINDS COULD ALSO GUST TO 50 OR 55 MPH
TUESDAY NIGHT INTO WEDNESDAY. IN ADDITION WIND CHILLS AS COLD AS
AROUND ZERO MAY OCCUR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ009-262100-
SMYTH-
353 PM EST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY FOLLOWED BY STRONG
NORTHWEST WINDS WHICH COULD GUST TO 50 MPH TUESDAY NIGHT INTO
WEDNESDAY. SNOW SHOWERS FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT
MAY BRING SEVERAL INCHES OF SNOW ACCUMULATION IN WESTERN SLOPE AREAS.
IN ADDITION WIND CHILLS AS COLD AS AROUND ZERO MAY OCCUR LATE
TUESDAY NIGHT INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-262100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
353 PM EST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON FOLLOWED
BY STRONG NORTHWEST WINDS WHICH COULD GUST TO 45 MPH TUESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-262100-
ASHE-WATAUGA-GRAYSON-
353 PM EST MON FEB 25 2008

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER STORM WATCH ABOVE 3000 FEET.

SNOW SHOWERS FROM TUESDAY NIGHT INTO WEDNESDAY EVENING MAY BRING
6 INCHES OF SNOW OR MORE TO THE WESTERN SLOPE LOCATIONS. STRONG
NORTHWEST WINDS COULD ALSO GUST TO 50 OR 55 MPH TUESDAY NIGHT INTO
WEDNESDAY. IN ADDITION WIND CHILLS AS COLD AS AROUND ZERO MAY
OCCUR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:12 AM ESTHeavy Snow WarningRNKBland, Grayson, Smyth, Tazewell50 hr
Feb 26, 4:12 AM ESTSnow AdvisoryRNKBath, Giles, Smyth, Wythe50 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.